Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 145, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2016, 2:40 PM EDT for Gadsden County, Liberty County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 16, 2016, 3:03 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 34 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:00 PM EDT | TSTM WND DMG | 1 N Ebb, FL | TREE DOWN ON BEAR CREEK ROAD. CORRECTED TIME OF EVENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WUUS52 KTAE 161840
SVRTAE
FLC039-077-161915-
/O.NEW.KTAE.SV.W.0145.160616T1840Z-160616T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 315 PM EDT
* AT 240 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENSBORO...
OR 13 MILES SOUTHWEST OF QUINCY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUINCY...WETUMPKA...LAKE TALQUIN...SAWDUST...SANTA CLARA...JUNIPER AND
LOWRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3044 8488 3054 8488 3059 8455 3044 8455
3044 8456 3041 8459 3041 8461 3040 8463
TIME...MOT...LOC 1840Z 270DEG 26KT 3049 8480
HAIL...<.75IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
529
WWUS52 KTAE 161903
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT THU JUN 16 2016
FLC039-077-161913-
/O.CAN.KTAE.SV.W.0145.000000T0000Z-160616T1915Z/
LIBERTY FL-GADSDEN FL-
303 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIBERTY AND
SOUTHWESTERN GADSDEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3044 8488 3054 8488 3059 8455 3044 8455
3044 8456 3041 8459 3041 8461 3040 8463
TIME...MOT...LOC 1901Z 270DEG 26KT 3049 8460
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:14 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 16, 2:14 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
214 PM EDT THU JUN 16 2016
.AVIATION [Through 18Z Friday]...
Mainly VFR conditions outside of convection. Due to scattered
storm coverage, MVFR to IFR conditions will be possible when
showers and thunderstorms are present. Storms should dissipate by
sunset allowing for VFR conditions to settle in overnight and
into Friday. However, in the morning, ABY and VLD sites are
likely to decrease back to MVFR conditions due to fog.
&&
.PREV DISCUSSION [942 AM EDT]...
.NEAR TERM [Through Today]...
A shortwave trough presents clearly on WV imagery this morning,
with its core over the Great Lakes region, though its reaches
extend well into the Southeast. At the surface, a subtle
front/trough extends through central SC & GA, into southern AL. A
12z hand analysis analyzed this boundary along a weak T/Td
gradient, and not very well defined in the wind/pressure fields.
Along this boundary, scattered showers and thunderstorms have
developed with gusty winds and heavy rain at times. Hires guidance
handling the current situation best suggests that the storms along
the front in GA will weaken over the next couple of hours, with
storms transitioning to north Florida along outflow or a weak
seabreeze front through mid-afternoon. Most guidance suggests
convection coming to an end before sunset today. Extensive cloud
cover should keep highs capped in the upper 80s to low 90s, though
heat indices could range from the mid 90s to near 100 degrees.
.SHORT TERM [Tonight Through Saturday]...
A shortwave over the Ohio Valley tonight will dive SEWD through
the Mid-Atlantic region on Friday further amplifying the upper
trough along the Atlantic seaboard. As it does, it will scour out
the deep tropical moisture that has resided over the CWA the past
few days. There will still be ample moisture in the low levels
with westerly flow ahead of a cold front that will drop down from
the north and into our northernmost zones by late Friday afternoon
or early evening. An impressive ribbon of energy associated with
the shortwave, forcing along and ahead of the frontal boundary,
strong daytime heating (upper 90s) and ample moisture will
generate scattered to numerous showers and thunderstorms. Models
suggest that this activity may not arrive in our northern zones
until mid to late afternoon gradually spreading southward to
impact the Florida zones toward evening. Thus, PoPs are tapered
highest north (60%) and lowest (30%) generally along and south of
I-10.
There is also a severe threat on Friday with this system and SPC
has highlighted all of our AL, GA, and northern tier Florida zones
with a slight risk. The remaining Florida zones are included in a
marginal risk. Instability ahead of the front will be moderate to
strong. ECAM guidance and forecast soundings show surface based
CAPE 2000+ across most our local area. Shear values with this
system are also impressive. The greatest severe threat will be
damaging straight line winds. Rain chances will diminish from
north to south on Saturday as the front slips southward through
the Tri-state region. Temperatures will be hot on Friday with
upper 90s inland and lower to mid 90s along the coast with heat
indices forecast to be in the 105-110F degree range. Saturday's
high will be in the upper 80s.
.LONG TERM [Saturday Night Through Thursday]...
Surface high pressure and a much drier airmass will build down
from the north Sunday through early next week in the wake of the
front. Temperatures will remain below seasonal levels through
Monday and then near normal (low 90s) through the remainder of
the period. Rain chances are forecast to be below climo for mid to
late June (30% or less).
.MARINE...
Moderate westerly winds will persist through Friday, with seas
generally from 2 to 4 feet. A front approaching the northeastern
Gulf will result in increased seas on Friday night, potentially
up to 5 or 6 feet. Winds will shift and become easterly during the
weekend, with seas decreasing to 2-3 feet.
.FIRE WEATHER...
A moist airmass will preclude red flag conditions for the next
several days.
.HYDROLOGY...
Locally heavy rainfall from scattered showers and thunderstorms over
the next several days could lead to localized flooding of low lying
and poor drainage areas, especially in urban locations.
However, significant rises on the local river system are not
anticipated from this activity.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 98 75 88 71 / 30 30 50 40 10
Panama City 79 89 78 87 74 / 30 20 40 30 20
Dothan 75 97 73 86 69 / 20 40 40 20 10
Albany 74 98 72 86 67 / 20 40 50 10 10
Valdosta 74 97 72 86 67 / 30 40 60 30 10
Cross City 76 92 75 87 70 / 40 30 60 50 30
Apalachicola 78 91 78 87 74 / 30 20 40 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux/Chaney
MARINE...Barry/Lahr
FIRE WEATHER...DVD
HYDROLOGY...PullinIn the hours before
Special weather statement, Jun 16, 1:30 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1230 PM CDT THU JUN 16 2016 ALZ065-068-161800- COFFEE AL-GENEVA AL- 1230 PM CDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND WESTERN GENEVA COUNTIES UNTIL 100 PM CDT... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF ONYCHA...OR 7 MILES SOUTHEAST OF OPP...MOVING SOUTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAMSON...KINSTON...COFFEE SPRINGS...RHOADES...PINEY GROVE...PERA...PERRY STORE...LYTLE...BATTENS CROSSROADS...CENTRAL CITY...SPEARS...MARVIN CHAPEL...SELLERSVILLE...MARL...WEEKS...LOGAN FIELD MUNICIPAL A/P... GOODMAN...INO...ALBERTON AND LUCILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3129 8586 3101 8598 3112 8619 3134 8619 TIME...MOT...LOC 1730Z 294DEG 36KT 3121 8616 ADL
Special weather statement, Jun 16, 1:43 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1243 PM CDT THU JUN 16 2016 FLZ009>011-161830- JACKSON FL-HOLMES FL-WASHINGTON FL- 1243 PM CDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL HOLMES AND WESTERN JACKSON COUNTIES UNTIL 130 PM CDT... AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF BONIFAY...MOVING SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHIPLEY...BONIFAY...GRACEVILLE...BRADFORD...COTTONDALE...ALFORD... CARYVILLE...WESTVILLE...RICHTER CROSSROADS...BAHOMA...MILLER CROSSROADS... BETHLEHEM...KYNESVILLE...JACOBS...ORANGE HILL...JOHNSON CROSSROADS... GILBERTS MILL...ARDS CROSSROADS...CHIPLEY MUNICIPAL AIRPORT AND SUNNY HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3078 8585 3097 8581 3093 8529 3057 8537 TIME...MOT...LOC 1743Z 294DEG 24KT 3088 8572 ADL
Special weather statement, Jun 16, 1:56 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 156 PM EDT THU JUN 16 2016 ALZ066>069-GAZ142-161845- DALE AL-HOUSTON AL-HENRY AL-GENEVA AL-EARLY GA- 156 PM EDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON... NORTHEASTERN GENEVA...SOUTHWESTERN HENRY...SOUTHEASTERN DALE AND WEST CENTRAL EARLY COUNTIES UNTIL 245 PM EDT/145 PM CDT/... AT 156 PM EDT/1256 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KINSEY...OR NEAR HEADLAND... MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEADLAND...DOTHAN...OZARK...TAYLOR...MIDLAND CITY...KINSEY...ASHFORD... COWARTS...NEWTON...WEBB...COLUMBIA...PINCKARD...REHOBETH...GRIMES...AVON... NEWVILLE...NAPIER FIELD...HALEBURG...MEMPHIS AND GREEN ACRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3140 8565 3153 8535 3128 8497 3110 8543 TIME...MOT...LOC 1756Z 307DEG 29KT 3132 8542 ADL
Special weather statement, Jun 16, 2:12 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 212 PM EDT THU JUN 16 2016 ALZ067-GAZ121>123-142-161900- HENRY AL-CLAY GA-CALHOUN GA-RANDOLPH GA-EARLY GA- 212 PM EDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY...NORTHWESTERN EARLY...WEST CENTRAL CALHOUN...SOUTHERN CLAY AND SOUTHWESTERN RANDOLPH COUNTIES UNTIL 300 PM EDT/200 PM CDT/... AT 212 PM EDT/112 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ABBEVILLE...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ABBEVILLE...FORT GAINES...BLAKELY...BELLVILLE...BLUFFTON...HALEBURG... WILLIS CROSSROADS...EARLY CO A/P...BARNES...WALTER F GEORGE LAKE... KOLOMOKI MOUNDS SP...ZETTO...WALTER F. GEORGE LOCK AND DAM... SHORTERVILLE...FERRELL CROSSROADS...PECAN...COLOMOKEE...HARRISONS MILL... ROCK HILL AND FORT GAINES-CLAY AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3150 8530 3172 8513 3153 8476 3127 8498 TIME...MOT...LOC 1812Z 304DEG 25KT 3153 8514 ADL
Special weather statement, Jun 16, 2:22 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 122 PM CDT THU JUN 16 2016 ALZ068-069-FLZ009>011-161915- HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-WASHINGTON FL- 122 PM CDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON... SOUTHEASTERN GENEVA...NORTHEASTERN WASHINGTON...EASTERN HOLMES AND NORTHWESTERN JACKSON COUNTIES UNTIL 215 PM CDT... AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF HARTFORD...OR 10 MILES EAST OF GENEVA...MOVING SOUTHEAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHIPLEY...BONIFAY...GRACEVILLE...HARTFORD...SLOCOMB...ESTO...CAMPBELLTON... NOMA...BLACK...BROWNTOWN...RICHTER CROSSROADS...SOUTHERN JUNCTION...COBB CROSSROADS...NEW HOPE...BAHOMA...MILLER CROSSROADS...FADETTE...KELLYS CROSSROADS...BETHLEHEM AND JACOBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3113 8571 3095 8525 3066 8561 3097 8590 TIME...MOT...LOC 1822Z 304DEG 35KT 3100 8572 ADL
Local storm report, Jun 16, 2:24 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 2 S CERRO GORDO 30.80N 85.89W
06/16/2016 HOLMES FL 911 CALL CENTER
POWER LINE DOWN
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:50 AM EDT | Special Marine Warning | TAE | 55 min | |
| Jun 16, 11:10 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| Jun 16, 12:50 PM EDT | Special Weather Statement | TAE | Holmes | 25 min |
| Jun 16, 1:16 PM EDT | Special Weather Statement | TAE | Wakulla | 29 min |
| Jun 16, 1:18 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 27 min |
| Jun 16, 1:43 PM EDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jun 16, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 28 min |
| Jun 16, 2:22 PM EDT | Special Weather Statement | TAE | Holmes | 53 min |
| Jun 16, 2:28 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Jun 16, 2:51 PM EDT | Special Weather Statement | TAE | Walton | 39 min |
| Jun 16, 3:20 PM EDT | Special Weather Statement | TAE | Jefferson | 25 min |
| Jun 16, 3:24 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 7 min |
| Jun 16, 3:37 PM EDT | Special Weather Statement | TAE | Walton | 38 min |
| Jun 16, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Jun 16, 4:36 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 24 min |
| Jun 16, 4:40 PM EDT | Special Marine Warning | TAE | 50 min | |
| Jun 16, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 47 min |
| Jun 16, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 14 min |
| Jun 16, 6:33 PM EDT | Special Weather Statement | TAE | Liberty | 42 min |
| Jun 16, 6:45 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.